MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 5.5 FR X 8 CM; CATHETER PERCUTENEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 5.5 FR X 8 CM; CATHETER PERCUTENEOUS
Model Number IPN036264
Medical Device Problem Codes Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "during the insertion, the guide became stuck in the central line, making it impossible to remove it, even with force.In the end, the doctors removed the central line with the guide and observed that the guide was completely unravelled.".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned two, defective guide wires for analysis.One guide wire was unraveled, and one was kinked.Signs of use in the form of biological material were observed on both samples.The catheter involved with this complaint was not returned.The customer was contacted to determine why a second guide wire was returned.They confirmed that one of the guide wires was used without an issue.From this, it was determined that the kinked guide wire was returned for reference only; however, the circumstances on why it is kinked cannot be determined.Visual examination revealed the guide wire was unraveled towards the distal end.The distal end of the core wire was broken and protruding out of the coil wire.The j-bend was slightly misshapen but intact.Microscopic examination of the guide wire confirmed the core wire was broken near the distal weld.Both welds appeared full and spherical.During the handling of the guide wire as part of the visual analysis, the unraveled section of the coil wire became separated.Visual inspection of the catheter could not be performed as the catheter was not returned.For the unraveled guide wire, the length from the proximal weld to the point of separation on the core wire measured 17 15/16, which is within the specification limits of 17 11/16"-18 1/16" per the guide wire product drawing.The outside diameter of the guide wire measured 0.017", which is within specifications of 0.017"-0.018" per guide wire product drawing.Dimensional inspection of the catheter could not be performed as the catheter was not returned.Functional analysis could not be performed due to the severity of the damage on the guide wire.Also, the catheter involved with this complaint was not returned.A manual tug test confirmed that the proximal weld was intact.A device history record review was performed on the guide wire and catheter and no relevant manufacturing issues were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The ifu also states, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The report of an unraveled guide wire was confirmed through examination of the returned sample.The guide wire core wire was broken directly adjacent to the distal weld.Dimensional inspection and a device history record review did not reveal any evidence of a manufacturing related issue.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.0 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely contributed to this event, however, the probable cause of guide wire and catheter resistance could not be determined based upon the information provided and without the catheter being returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 5.5 FR X 8 CM
Common Device Name
CATHETER PERCUTENEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18967146
Report Number3006425876-2024-00255
Device Sequence Number15027575
Product Code DQY
UDI-Device Identifier10801902122619
UDI-Public10801902122619
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN036264
Device Catalogue NumberCV-15553
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer03/28/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date03/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexFemale